AGENDA: Kennett Consolidated School District Equity Session

Date/Time: July 8, 1:00-3:00

Attendees: District Equity Team

MEETING OBJECTIVES:

- Begin the examination of race and its impact (both personally and professionally)
- Build common definitions of key terms as a means of laying the foundation for continued work on race and equity
- Explore key concepts/popular beliefs as a way to identify key challenges associated with equity work in schools

<mark>Opening</mark> 1:00 – 1:20pm	 Introductions and Session Goals Four Agreements The Compass Individual Check-In Reflection 	20 mins.
Assessing My Place in the Journey 1:20 – 1:50pm	 Setting the Stage: <u>TED Talk: Equity Imperative</u> Watch the TED Talk independently and complete the 3-2-1 Protocol In small groups, debrief the grounding questions 	30 mins.
Definition Building 1:50 – 2:30pm	 Breakout Rooms (3-4 people per group) Define the following terms: prejudice, discrimination, power, bias, racism, white privilege, white supremacy, Identify how the terms are related or inter-dependent Group Discussion: Share definitions with whole group, revise Whole Group Activity - Using the terms with real life examples 	40 mins.
Closing & Next Steps 2:30 – 3:00pm	 Discussion Questions for Journaling Share Reading List Preparation for Book Study of "Courageous Conversations" 	30 mins.



3-2-1 Protocol

• TED Talk: The Consciousness Gap in Education: An Equity Imperative

3 key take aways
2 points you found eye opening
1 question you have after viewing this TED Talk

